Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 26, 2008, 6:47 PM CDT for Pecos County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 6:47 PM CDT (23:47 UTC)
- Expired
- May 26, 2008, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMAF 262347
TORMAF
TXC371-270045-
/O.NEW.KMAF.TO.W.0026.080526T2347Z-080527T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 745 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
PECOS COUNTY...OR 19 MILES SOUTHEAST OF FORT STOCKTON...MOVING
SOUTH AT 14 MPH.
* THE STORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL PECOS COUNTY...
HIGHWAY 285 14 MILES SOUTHEAST OF FORT STOCKTON...
A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND HAS A HISTORY OF SOFTBALL HAIL AND FLOODING RAINS.
SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
LAT...LON 3094 10259 3093 10231 3067 10227 3040 10271
3060 10285 3088 10274
TIME...MOT...LOC 2345Z 014DEG 12KT 3073 10263
$$2 follow-up statements
000
WWUS54 KMAF 270000
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT TUE MAY 26 2008
TXC371-270045-
/O.CON.KMAF.TO.W.0026.000000T0000Z-080527T0045Z/
PECOS TX-
700 PM CDT TUE MAY 26 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
PECOS COUNTY...
AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 17 MILES SOUTHEAST OF
FORT STOCKTON...MOVING SOUTHWEST AT 11 MPH.
SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...CENTRAL PECOS COUNTY
AND HIGHWAY 285 17 TO 21 MILES SOUTHEAST OF FORT STOCKTON.
A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE WINDS. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
LAT...LON 3040 10271 3060 10285 3079 10276 3086 10258
3089 10233 3067 10227
TIME...MOT...LOC 2358Z 034DEG 10KT 3072 10267
$$000
WWUS54 KMAF 270025
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 PM CDT TUE MAY 26 2008
TXC371-270045-
/O.CON.KMAF.TO.W.0026.000000T0000Z-080527T0045Z/
PECOS TX-
725 PM CDT TUE MAY 26 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
PECOS COUNTY...
AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 18 MILES SOUTHEAST OF
FORT STOCKTON...MOVING SOUTHWEST AT 11 MPH.
SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...CENTRAL PECOS COUNTY
AND HIGHWAY 285 15 TO 23 MILES SOUTHEAST OF FORT STOCKTON. THIS IS A
LARGE STORM AND HAS DEVELOPED TO THE WEST OF HIGHWAY 285.
A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL TO THE SIZE OF TENNIS BALLS...DESTRUCTIVE WINDS...AND
FLOODING RAINS. SEEK SAFE SHELTER NOW.
IF YOU ARE CAUGHT OUTSIDE... SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT... SEEK SHELTER IN A CULVERT... DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
LAT...LON 3067 10227 3040 10271 3060 10285 3076 10274
3084 10258 3086 10241
TIME...MOT...LOC 0022Z 034DEG 10KT 3066 10271
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 2:53 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 26, 2:53 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON MAY 26 2008
.DISCUSSION...
SHORT TERM CONCERN IS CONVECTION EXPECTED TO DEVELOP ALONG A
DRYLINE CURRENTLY SITUATED FROM TATUM...TO WINK...THEN BACK
SOUTHWEST. THE DAVIS MOUNTAINS HAVE MANAGED TO MAINTAIN THEIR
MOISTURE WHICH IS CAUSING THIS AREA TO BE THE FIRST TO INITIATE
CONVECTION. 18Z RUC IS SHOWING HIGH CAPE VALUES FROM 2500-3000J/KG
WHICH WILL BE AMPLE TO GET CONVECTION FIRING. SHEAR VALUES ARE LOW
OUT WEST BUT STEADILY INCREASE TO 25-30KTS 0-6KM IN THE EASTERN
PERMIAN BASIN. HOWEVER FURTHER EAST THERE IS ALSO MORE CAPPING
FROM A WARM LAYER AT AROUND 3-5KFT SO THERE IS NO AREA EXTREMELY
FAVORABLE FOR SEVERE CONVECTION. THAT SAID THE BOTTOM LINE IS WITH
HIGH CAPE ANY STORMS CAN CREATE A STRONG ENOUGH STORM RELATIVE
SHEAR ENVIRONMENT FAVORABLE FOR SEVERE WIND AND HAIL AND FEEL THAT
WE WILL SEE THIS LATER THIS AFTERNOON INTO THIS EVENING.
CONVECTION WILL MOVE EAST OVERNIGHT BUT COULD SEE THE SAME
TOMORROW WITH A DRYLINE REMAINING IN THE AREA. THE SEVERITY OF
CONVECTION TOMORROW IS STILL UP IN THE AIR WITH INSTABILITY NOT AS
HIGH AS TODAY...BUT IT WILL HAVE TO BE WATCHED. A COLD FRONT DROPS
DOWN INTO THE NORTHERN BASIN WEDNESDAY AFTERNOON WHICH COULD BE
THE FOCUS FOR MORE THUNDERSTORMS. IN ADDITION...DEEP SOUTHEASTERLY
FLOW WILL ADVECT MOISTURE AGAINST THE MOUNTAINS AND HAVE ADDED
SLIGHT CHC POPS OUT WEST TO ACCOUNT FOR THIS.
AFTERWARD AN UPPER RIDGE WILL SETTLE IN GIVING US A BIT OF A
SUMMER PATTERN. LEFT THE ISOLATED THUNDERSTORMS FOR THE DAVIS
MOUNTAINS NEXT WEEKEND THOUGH NOT TOO CERTAIN ON THIS HAPPENING.
HENNIG
&&
.FIRE WEATHER...
THE RED FLAG WARNING TODAY WORKED OUT FOR GDP...BUT OTHER AREAS
STRUGGLED TO GET THE WINDS UP. TOMORROW WILL BE MORE OF THE SAME
BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS AND JUST DO NOT SEE
ENOUGH TO ISSUE ANY PRODUCTS AT THIS TIME. DRY LIGHTNING WILL BE A
PROBLEM THROUGH WEDNESDAY WITH THUNDERSTORM CHANCES IN THE
FORECAST. WINDS SHOULD REMAIN MODEST OUT WEST BUT IF ANY STARTS
OCCUR EAST OF THE DRYLINE...THEN THE FIRE WILL BE HARDER TO
CONTROL WITH WINDS STRONGER ACROSS THE LOWER TRANS PECOS AND
EASTERN PERMIAN BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 95 71 92 / 40 30 30 20
CARLSBAD NM 60 96 63 90 / 0 10 20 20
DRYDEN TX 71 94 70 92 / 20 30 20 10
FORT STOCKTON TX 70 97 69 94 / 30 30 20 10
GUADALUPE PASS TX 62 89 63 87 / 0 0 10 20
HOBBS NM 60 97 66 90 / 10 10 20 20
MARFA TX 56 90 57 87 / 20 20 10 10
MIDLAND INTL AIRPORT TX 70 95 66 92 / 30 30 30 20
ODESSA TX 71 96 69 91 / 30 30 30 20
WINK TX 67 101 73 96 / 20 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 26, 2:12 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 212 PM CDT MON MAY 26 2008 /112 PM MDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A LAMESA...MIDLAND...FORT STOCKTON LINE LATE THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. DRY AIR WILL RESIDE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND STOCKTON PLATEAU LATE THIS AFTERNOON AND EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS WHERE WIND SPEEDS WILL BE A LITTLE WEAKER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING EACH DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 3:49 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 PM CDT MON MAY 26 2008 TXZ075-262115- PECOS- 349 PM CDT MON MAY 26 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 25 MILES WEST OF FORT STOCKTON NEAR INTERSTATE 10 IN CENTRAL PECOS COUNTY AT 349 PM CDT...MOVING NORTH AT 17 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. PEOPLE IN WEST CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 26, 4:09 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL IMPERIAL 31.27N 102.69W
05/26/2008 E1.00 INCH PECOS TX TRAINED SPOTTER
QUARTER SIZED HAIL IN IMPERIAL.
&&
CDANIELSLocal storm report, May 26, 5:05 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N FORT STOCKTON 30.91N 102.89W
05/26/2008 E0.75 INCH PECOS TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, May 26, 6:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
610 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 13 E FORT STOCKTON 30.89N 102.67W
05/26/2008 E1.75 INCH PECOS TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL AT MILE MARKER 273 ON I-10.
&&
CDANIELSLocal storm report, May 26, 6:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 PECOS TX PUBLIC
REPORT OF TORNADO TOUCHDOWN AT MILE MARKER 278.
&&
CDANIELSLocal storm report, May 26, 6:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 E4.25 INCH PECOS TX LAW ENFORCEMENT
SOFTBALL SIZED HAIL REPORTED AT MILE MARKER 278 ON I-10.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:19 PM CDT | Areal Flood Advisory | MAF | Pecos, Reagan, Reeves, Ward | 133 days |
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| May 25, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Upton, Ward | 61 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
| May 26, 5:19 AM CDT | Red Flag Warning | MAF | 16 hr | |
| May 26, 3:03 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 60 min |
| May 26, 4:43 PM CDT | Tornado Warning | MAF | Pecos | 32 min |
| May 26, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| May 26, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 44 min |
| May 26, 5:46 PM CDT | Tornado Warning | MAF | Pecos | 29 min |
| May 26, 6:15 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| May 26, 6:41 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.